Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 12, 2011, 1:37 PM CDT for 7 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 1:37 PM CDT (18:37 UTC)
- Expired
- May 12, 2011, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 83 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2980 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS54 KHGX 121837
SVRHGX
TXC015-039-157-201-321-473-481-121930-
/O.NEW.KHGX.SV.W.0033.110512T1837Z-110512T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
137 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS...
WESTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
FORT BEND COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
NORTHERN MATAGORDA COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
WHARTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 230 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THIS LINE WAS CENTERED 8 MILES WEST OF
NEEDVILLE...OR 9 MILES NORTHEAST OF WHARTON...AND MOVING EAST AT 35
MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO PIERCE...BRAZOS BEND STATE PARK...WEST COLUMBIA...
WALLIS...VAN VLECK...TOWN WEST...SUGAR LAND...STAFFORD...SPRING
VALLEY...SIMONTON...ROSENBERG...RICHMOND...PLEAK...PINEY POINT
VILLAGE...PECAN GROVE...MISSOURI CITY...MISSION BEND...MEADOWS...
MARKHAM...KATY...JERSEY VILLAGE...HUNTERS CREEK VILLAGE...HEDWIG
VILLAGE...FIRST COLONY...EL CAMPO...EAST BERNARD...BUNKER HILL
VILLAGE...BROOKSHIRE...BOLING-IAGO AND BAY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3003 9605 2996 9546 2953 9547 2933 9550
2917 9558 2890 9585 2877 9602 2890 9619
2921 9654 2936 9628 2950 9616 2971 9604
TIME...MOT...LOC 1837Z 285DEG 28KT 2937 9593
$$2 follow-up statements
548
WWUS54 KHGX 121858
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
158 PM CDT THU MAY 12 2011
TXC015-039-157-201-321-473-481-121930-
/O.CON.KHGX.SV.W.0033.000000T0000Z-110512T1930Z/
WALLER TX-HARRIS TX-AUSTIN TX-FORT BEND TX-WHARTON TX-BRAZORIA TX-
MATAGORDA TX-
158 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MATAGORDA...BRAZORIA...WHARTON...FORT BEND...AUSTIN...HARRIS AND
WALLER COUNTIES...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE WAS CENTERED
ROSENBERG...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JERSEY
VILLAGE...TOWN WEST...DAMON...SUGAR LAND...MEADOWS...FIRST COLONY...
THOMPSONS...BUNKER HILL VILLAGE...HEDWIG VILLAGE...STAFFORD...PINEY
POINT VILLAGE...MEMORIAL...SPRING VALLEY...HUNTERS CREEK VILLAGE...
HILSHIRE VILLAGE...BRAZOS BEND STATE PARK...MISSOURI CITY AND WEST
COLUMBIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE
WARNED AREA.
&&
LAT...LON 3003 9605 2996 9546 2953 9547 2933 9550
2917 9558 2890 9585 2877 9602 2890 9619
2921 9654 2936 9628 2950 9616 2971 9604
TIME...MOT...LOC 1857Z 285DEG 28KT 2933 9576
$$098
WWUS54 KHGX 121924
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 PM CDT THU MAY 12 2011
TXC015-039-157-201-321-473-481-121931-
/O.EXP.KHGX.SV.W.0033.000000T0000Z-110512T1930Z/
WALLER TX-HARRIS TX-AUSTIN TX-FORT BEND TX-WHARTON TX-BRAZORIA TX-
MATAGORDA TX-
224 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR MATAGORDA...BRAZORIA...
WHARTON...FORT BEND...AUSTIN...HARRIS AND WALLER COUNTIES WILL EXPIRE
AT 230 PM CDT...
THE LINE OF THUNDERSTORMS HAS WEAKENED. WIND GUSTS OF 40 TO 50 MPH
AND ISOLATED AREAS OF SMALL HAIL CAN BE EXPECTED AS THIS LINE MOVES
EAST AT 35 MPH. THE LINE WILL CONTINUE TO BE MONITORED
FOR RE-STRENGTHENING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE
WARNED AREA.
LAT...LON 3003 9605 2996 9546 2953 9547 2933 9550
2917 9558 2890 9585 2877 9602 2890 9619
2921 9654 2936 9628 2950 9616 2971 9604
TIME...MOT...LOC 1921Z 285DEG 28KT 2928 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:03 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 12, 12:03 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1203 PM CDT THU MAY 12 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A LINE OF STRONG TO SEVERE STORMS STEADILY MOVING EAST THIS
AFTERNOON. TIMING OF THIS LINE BRINGS INTO THE WESTERN EDGE OF THE
TRACON BY 1830Z AND IAH AROUND 1930Z. GFS BUFR SOUNDINGS STILL
SHOW SOME CAPPING BUT FEEL FORCING WILL BE SUFFICIENT TO OVERCOME.
RADAR IS SHOWING SOME 40 KT VELOCITIES SO ADDED WIND GUSTS AND
WILL TEMPO FOR THIS AFTERNOON FOR WINDS/VSBY. NAM AND GFS DIFFER
DRAMATICALLY ON FRIDAY AS THE NAM BRINGS AN MCS SOUTHWARD AND THE
GFS DEVELOPS A WEAK LINE OF SHOWERS ON THE FRONT. FEEL IFR CIGS/FOG
WILL DEVELOP OVERNIGHT WITH WET GROUND...LIGHT WINDS AND PARTIAL
CLEARING. 43
&&
.PREV DISCUSSION... /ISSUED 1024 AM CDT THU MAY 12 2011/
UPDATE...
A NEARLY 200 MILE N-S LINE OF CONVECTION APPROACHING AND PASSING
THE I-35 CORRIDOR THIS MORNING...WITH SCATTERED CELLS AHEAD OF IT
AFFECTING OUR NORTHWESTERN ZONES. THIS SOUTH CENTRAL TEXAS MCS
WILL TRACK EASTWARD AND SHOULD REACH OUR WESTERN FRINGES AROUND
NOON... WITH CELLULAR FILL-IN AHEAD OF IT INTO THE EVENING HOURS.
THE UPPER LEVELS ARE STILL CONDUCIVE TO MUCH OF THE AREA RECEIVING
RAIN...WITH ISOLATED THUNDER WITH A LOCAL SEVERE THREAT. 12/12Z
ANALYSIS STILL DEPICTS A SPLITTING 25H JET OVER EAST TEXAS...WITH
A LFQ RESIDING OVER MATAGORDA BAY. DOWNSTREAM ENVIRONMENT HAS THE
DEEPEST MOISTURE CENTERED AROUND CRP (1.8 INCH PWAT) WITH STEEP
MID-LEVEL LAPSE RATES ABOVE WEAK 7H CAPPING. AS CONVECTIVE TEMPERATURES
IN THE LOWER-MIDDLE 80S ARE MET...AREA CAN EXPECT JUST SCATTERED
CONVECTION TO BEGIN TO RIDE UP FROM THE WSW. STRONGEST STORMS HAVE
THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.
THE WINDOW OF BEST OPPORTUNITY WILL BE FROM MID-LATE AFTERNOON
INTO THE LATE EVENING...OR GENERALLY WHEN THE UPPER TROUGH AXIS
SWINGS INTO NORTH CENTRAL TEXAS. 31
CLIMATE...
DUE TO ACTIVE WEATHER...TODAY'S DROUGHT STATEMENT WILL BE ISSUED
TOMORROW. 43
PREV DISCUSSION... /ISSUED 913 AM CDT THU MAY 12 2011/
UPDATE...
A NEW ZFPHGX PRODUCT OUT TO COMMUNICATE THE SEVERE THUNDERSTORM
WATCH THAT IS IN EFFECT THROUGH 20Z. 31
PREV DISCUSSION... /ISSUED 643 AM CDT THU MAY 12 2011/
AVIATION...
THE SHOWERS AND THUNDERSTORMS THAT AFFECTED THE AREA OVERNIGHT
HAVE WEAKENED AND MOVED EAST OF THE TERMINALS. WIDESPREAD MVFR
CIGS WITH POCKETS OF IFR CONDITIONS BEING REPORTED ACROSS ALL OF
SOUTHEAST TEXAS THIS MORNING AND THIS SHOULD CONTINUE INTO THE MID
MORNING HOURS BEFORE CONDITIONS IMPROVE TO AT LEAST MVFR AREAWIDE.
CONVECTION WILL LIKELY REDEVELOP ACROSS THE AREA BY MIDDAY AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. GREATEST
COVERAGE LIKELY ACROSS AREAS FROM IAH/HOU NORTHWARD THROUGH THE
AFTERNOON HOURS. THUNDERSTORMS SHOULD COME TO AN END BY LATE THIS
EVENING WITH CIGS LOWERING TO IFR LEVELS. 38
PREV DISCUSSION... /ISSUED 401 AM CDT THU MAY 12 2011/
DISCUSSION...
AS ONE SYSTEM MOVES OUT TO THE EAST THIS MORNING...WATCH BOXES OUT
TO THE WEST HERALDING THE POSSIBILITY OF MORE ACTIVITY HEADING FOR
US LATER TODAY. SHORT TERM GUIDANCE (WHILE THEY DID INITIALIZE OK)
NOT HANDLING THE PCPN THIS MORNING ALL THAT WELL. SO NOT FEELING A
LOT OF CONFIDENCE WITH THEIR TAKE ON THINGS FOR THE AFTN. BUT THAT
BEING SAID...THE WEAKENED CAP/ABUNDANT MOISTURE AND LIKELIHOOD FOR
A RATHER UNSTABLE AIRMASS (WITH DAYTIME HEATING AS PER OF THE MESO
HIGH IN THE WAKE OF THIS OVERNIGHT ACTIVITY) TO SET THE STAGE THIS
AFTN FOR A DECENT CHANCE OF WIDESPREAD CONVECTION. AGAIN TIMING TO
BE THE MAIN ISSUE TODAY WITH THE NEXT SHORTWAVE. BUT SHOULD ALL OF
THIS COME TOGETHER THIS AFTN...THE SLIGHT RISK FOR SEVERE WX COULD
VERIFY NICELY. CHC POPS TO REMAIN IN FOR TONIGHT/EARLY FRI MORNING
WITH THE PASSAGE OF THE ASSOCIATED COLD FRONT.
COOLER/DRIER CONDITIONS BY FRI NIGHT AS THE COLD FRONT MOVES ESEWD
STEADILY WITH TIME. HIGH AMPLITUDE UPPER LEVEL RIDGE COMBINED WITH
STRONG SFC HIGH SHOULD GIVE US A SPELL OF SPRING LIKE TEMPS DURING
THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. 41
MARINE...
SEAS CONTINUE TO DECREASE ACROSS THE COASTAL WATERS AS ONSHORE FLOW
BEGINS TO WEAKEN. WILL ALLOW SCEC TO EXPIRE AT DAYBREAK THIS MORNING
FOR THE OFFSHORE WATERS. A COLD FRONT WILL PUSH OFF THE COAST ON
FRIDAY BRINGING MODERATE OFFSHORE WINDS IN ITS WAKE. CAUTION FLAGS
WILL LIKELY BE NEEDED ON SATURDAY DUE TO THE STRONGER OFFSHORE FLOW.
ONSHORE WINDS WILL RETURN BY THE MIDDLE OF NEXT WEEK. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 84 55 80 54 / 50 20 0 0 0
HOUSTON (IAH) 71 89 61 81 56 / 50 30 10 0 0
GALVESTON (GLS) 74 85 66 80 63 / 40 30 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...31
AVIATION/MARINE...43Hazardous weather outlook, May 12, 7:05 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 705 AM CDT THU MAY 12 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 705 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST TEXAS TODAY WITH THE APPROACH AND PASSAGE OF A STRONG UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED COLD FRONT. ABUNDANT LOW LEVEL MOISTURE COMBINED WITH FAVORABLE UPPER LEVEL JET DYNAMICS AND A WEAKENING CAP WILL HELP PRODUCE SCATTERED TO NUMEROUS STORMS BY THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING HAIL AND DAMAGING WINDS. RAIN CHANCE ARE EXPECTED TO PERSIST INTO TONIGHT WITH THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 12, 10:11 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1011 AM CDT THU MAY 12 2011
TXZ195-121600-
BURLESON-
1011 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WESTERN BURLESON COUNTY DRIFTING NORTHEAST
AT 5 MPH. THE STRONGEST STORM WAS LOCATED 9 MILES SOUTHWEST OF
CALDWELL. OTHER STRONG STORMS OVER SOUTHEASTERN LEE COUNTY WILL MOVE
INTO SOUTHERN BURLESON COUNTY BY OR AFTER 1030 AM.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CHRIESMAN...SNOOK AND
CALDWELL.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE
WARNED AREA.
LAT...LON 3073 9661 3070 9657 3064 9659 3063 9648
3059 9643 3059 9642 3054 9640 3054 9636
3048 9631 3048 9634 3045 9628 3042 9628
3036 9640 3030 9668 3033 9675 3040 9680
3047 9691 3051 9691 3057 9697
TIME...MOT...LOC 1506Z 204DEG 5KT 3048 9685Local storm report, May 12, 11:31 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1131 AM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL COLLEGE STATION 30.60N 96.31W
05/12/2011 M0.88 INCH BRAZOS TX TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED AT 911 WILLOW POND IN
SOUTHWESTERN COLLEGE STATION.
&&
PLSpecial weather statement, May 12, 11:53 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1153 AM CDT THU MAY 12 2011 TXZ176-177-196-198-121730- BRAZOS-GRIMES-MADISON-WALKER- 1153 AM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE...IOLA...BEDIAS...AND MADISONVILLE. GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE WARNED AREA. LAT...LON 3105 9596 3083 9571 3059 9616 3071 9630 TIME...MOT...LOC 1652Z 225DEG 19KT 3072 9616
Local storm report, May 12, 12:27 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1227 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FUNNEL CLOUD BRENHAM 30.16N 96.40W
05/12/2011 WASHINGTON TX TRAINED SPOTTER
REPORTS OF FUNNEL CLOUDS IN AND AROUND BRENHAM.
1225 PM TSTM WND GST BRENHAM 30.16N 96.40W
05/12/2011 E70 MPH WASHINGTON TX TRAINED SPOTTER
&&
BLOODSpecial weather statement, May 12, 12:44 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1244 PM CDT THU MAY 12 2011
TXZ226-235-121845-
JACKSON-WHARTON-
1244 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF EDNA TO 23 MILES WEST OF EDNA...MOVING EAST AT 35 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...MORALES...LOUISE...LAKE TEXANA DAM...CORDELE...EL CAMPO...
AND EDNA.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE
WARNED AREA.
LAT...LON 2909 9690 2925 9669 2924 9665 2926 9662
2930 9597 2886 9640 2888 9674 2894 9681
2902 9684 2906 9693
TIME...MOT...LOC 1743Z 270DEG 32KT 2917 9680 2898 9700Local storm report, May 12, 1:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
116 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG BRYAN 30.67N 96.37W
05/12/2011 BRAZOS TX LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY OF BRYAN.
&&
PLThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:22 PM CDT | Special Weather Statement | HGX | Robertson | 38 min |
| May 11, 9:31 PM CDT | Special Weather Statement | HGX | Trinity | 59 min |
| May 11, 9:50 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Madison | 25 min |
| May 11, 10:39 PM CDT | Special Weather Statement | HGX | Houston | 66 min |
| May 12, 5:48 AM CDT | Special Weather Statement | HGX | Polk | 42 min |
| May 12, 8:25 AM CDT | Small Craft Advisory | HGX | 2 hr | |
| May 12, 9:17 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 43 min |
| May 12, 10:11 AM CDT | Special Weather Statement | HGX | Burleson | 49 min |
| May 12, 11:17 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 43 min |
| May 12, 11:46 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Burleson, Washington | 44 min |
| May 12, 11:53 AM CDT | Special Weather Statement | HGX | Madison | 37 min |
| May 12, 11:56 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| May 12, 12:29 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Washington | 52 min |
| May 12, 12:30 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Fort Bend, Grimes, Harris and 2 more | 45 min |
| May 12, 12:44 PM CDT | Special Weather Statement | HGX | Jackson, Wharton | 61 min |
| May 12, 12:48 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Fort Bend, Wharton | 42 min |
| May 12, 1:00 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 12, 1:26 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 12, 2:01 PM CDT | Special Marine Warning | HGX | 119 min | |
| May 12, 2:16 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 3 min |
| May 12, 2:20 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 55 min |
| May 12, 2:47 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 58 min |
| May 12, 3:12 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 12, 3:52 PM CDT | Special Marine Warning | HGX | 113 min | |
| May 12, 3:57 PM CDT | Special Marine Warning | HGX | 63 min | |
| May 12, 5:03 PM CDT | Special Marine Warning | HGX | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.